It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


[QUOTE=rumpled;3698115]Dalmatinka - your late night high reading is diagnostic for Cushing's disease. Were you taking steroids when you had that reading? Your testing shows a loss of diurnal rhythm and no wonder you feel awful. If your cortisol is high all night, and low all day, it means you are not sleeping and have no energy all day.
Please get to a special (neuro-endocrinologist) to help you. Get more testing.[/QUOTE]

No, I was not on steroids when I had cortisol test done. I have my doubts about that particular reading because it was almost midnight and I could not get enough saliva, I am not sure if that has anything to do with accuracy or not. I would thik so too that with that high cortisol I would not be able to sleep, but I do sleep ok. I go to bed later then I shoud, aroung 11 pm, but I don't have trouble falling asleep. I do wake up during the night though. I had saliva test done in '06 and in '07 and both times I was low thru the day, and evening was in the range.
[QUOTE=dalmatinka;3698775]Hi sparkles, I will tell you about my intolerance and struggle with medications, hopefully it may help you some. I started having intolerance 5 years ago, when my Unithroid dose was increased from .25 mcg to .50. I had severe anxiety and PA, and irregular hear beats/ skipped beats on T4 meds. I tried different brand of T4 meds and had same or worse reaction. I was put on Armour, I think half a grain, and it was not much different. I went to dozen off different doctors, and finally one doctor prescribed compounded Armour, started me on 1/8th of a grain two times a day. From the first time I took it I loved it. It gave me sense of calm and my anxiety was not as bad any more. I had less energy and was sluggish almost all the time but anything was better then anxiety I had before. I was increasing very gradually, (compounded pharmacy can make you any dose you want) first morning dose, then weeks later pm dose. It would take me months before I would get comfortable on each dose increase. That's how I got to taking .31 grain now, two times a day, and just recently I tried third dose and I think it might work. [/QUOTE]

What is the difference between Armour and compounded Armour?

I tried everything too. Last dr (very expensive) put me on 1/2 grain armour. I knew it would be too much, so I tried 1/8 grain, but eventually and then 1/4 grain once a day. Eventually, as every time before, the small dose began to supress my thyroid function and I felt even worse. I wanted soooo badly to raise the dose. From the moment I started the intolerance was there and I just wanted so badly for it to work this time, believeing if I went slowly, I could get there.

I went off thyroid meds in Jan. Had a hellish time off, I think it was the adrenals, since I had the exact same "pyshco" anxiety (really, really, bad, like run down the street in terror anxety) when I had the low cortisol dips (esp at night) when I was on the HC. Then I went back on with the expensive dr in Feb. Then off again in March. Suffered tiill the end of May. Saw new dr who prescirbed HC. Been on a rollercoaster of craziness till a few weeks ago. :(

[QUOTE=dalmatinka;3698775]I was suggested to try that before but with iron in between and having to eat it was hard to find time. I don't care now if I have to take T meds sooner then 4 hours apart from iron, I am still getting more./QUOTE]

I have been working on my iron for a few months. I take ferrous sulfate elixir (liquid behind the counter) 44mg elemental iron, 2x per day. My ferritin was 21.


[QUOTE=dalmatinka;3698775]I took 2.5 mg Cortef yesterday because I was really getting sick in the morning, I struggled thru the afternoon, but was ok in the evening. I did not take any today and I feel better. [/QUOTE]

How is the cortisol weaning going? I think my adrenal condition is improving. I made the mistake of going to the dentist some weeks ago, I wondered if I would live. I was only just two weeks off the HC. Well, I went back for a follow-up the other day. Felt shaky at first, then by the time I went home I felt good - mood was better than usually. I figured that my adrenals had kicked in during stress....keeping fingers crossed.

But, still feel over all like crap. Especially mood is flat, and no energy, but slightly improved stamina and recovery. I have been doing laps at the pool and seem to fare much better and recovery is not all day or next day :mad:

As you point out, my symptoms could be from the Seroquel tapering. In the beginng, during the two weeks following no HC, I had prfound dizziness and pretty stong nausea. Mostly, this has passed. The residual symptoms of no nergy and flat mood vary throughout the day. Like today, I was pretty tired and flat, then around 5:15 just like a flash I was awake and felt "better". I think that the little ups and down correlate with cortisol variation - which while still low overall, are affecting my energy and mood.

I was feeling better mood-wise earlier, but now not so much, and this, I think is definately a Seroqel withdrawal problem. I had to speed up my taper, since with my adrenals and HPA axis being suppressed, the nightly Seroquel gave me a super low trough of cortisol and I was waking in the middle of the might in a panic after the Seroquel sedative effects work off like 6 hours later. So, the quier I tapered, the less intensely this was happening. I hoe this nightmare ends soon, I have about 1/3 more to go on the Seroquel. 2.5 mg per week of ten days, though I may strech it would more slowly now that the mid-sleep low cortisol awakenings are a little better.

Incidentally, about two weeks into the HC trial at 15-20 mg, I started to have this occur each night after I would take the Seroquel....that it would produce a superlow cortisol in the night. I have not slept uninteruptted for more than two months. I thought I would lose it!:mad:

[QUOTE=dalmatinka;3698775]Are you still taking Lexapro? Some of your symptoms might be from decreasing dose in Seroquel, but I think it would be wise to get off of it asap. I was on xanax for years for my anxiety, and like you, I was probably hypo all those years. My TSH 12 years ago was 3.5, and my T4 was in the bottom range. It took me long time to get off of it and it was not easy, that was before I was diagnosed with hypo. Then I was put on klonopin when I started having intolerance to thyroid meds, that was also very hard to get off of, but thankfully I was on a very small dose. [/QUOTE]

I am off the Lexapro and have been for sometime. I still take ativan, but as inflrequelty as I can. I can't wait to be off all this stuff and get back onto the Armour. I felt so happy, calm and energetic for the short time I was able to tolerate it. :) I don't know how long the adrenal supression will last, but hopefully a few momths down the road, if I survive, I will retest my thyroid and adrenals and see what the lay of the land is. :wave:





All times are GMT -7. The time now is 05:36 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!